# SDR USAA200101172

- Difficulty date: January 1, 2001
- Submitted: January 17, 2001
- Operation: Air carrier
- Aircraft: N273AU
- Make and model: Boeing 737-2B7
- Aircraft serial: 22885
- System (JASC): 3423 · Magnetic Compass
- Part: Compass
- Condition: Malfunctioned
- Location: Cockpit
- Stage of operation: CL
- How discovered: O
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

AFTER TAKEOFF, HDNG SYTM ON BOTH COMPASS SYTM BECAME UNRELIABLE. SYTM WAS APRX 30 TO 35 DEGREES OFF. CREW TRIED TO FLY DIRECT TO A VOR, COULD NOT NAVIGATE PROPERLY,SELECTED BOTH COMPASSES MULTIPLE TIMES, NO HELP.   DID NOT SELECT DC IN ATTEMPT TO FIX HEADING. 20 MIN OF UNRELIABLE HEADINGS, SYSTEM STARTED TO ALIGN PROPERLY, AT TOUCHDOWN, THEY WERE CLOSE.  FLIGHT DIVERTED AND LANDED WITHOUT FURTHER INCIDENT. EMGCY WAS DECLARED.MAINT DID COMPASS SYTM OP CK AND FOUND BOTH HSI AND RMI READ WITHIN LMTS OF STANDBY COMPASS. SYSTM CORRECTED HEADING ERROR OF APROX 1 TO2 DEGREES PER MIN.  SUSPECT ORIG PROBLEM DUE TO MAGNETIC INTERFERENCE AT ORIG STATION, LGA, THAT CAUSED FLUX VALVES TO DISTORT HDNG. AC OK FOR SERVICE.
